MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CONTROL UNIT, DYONICS 25; ARTHROSCOPE

SMITH & NEPHEW, INC. CONTROL UNIT, DYONICS 25; ARTHROSCOPE
Catalog Number 7211010
Medical Device Problem Codes Leak/Splash (1354); Increase in Pressure (1491); Air/Gas in Device (4062)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a knee arthroscopy procedure, the control unit, dyonics 25 malfunctioned at the start of the surgery; it was out of control, leaking a lot of saline solution.In the first 10 minutes of the surgery, 12 x 1000ml saline solutions had already been used.The pressure was lowered to 20, but it was so strong it felt like 80.The procedure was resumed, without any delay, using the same device.No further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).H11 - h3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known risks with the device itself or with its use that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Additional Manufacturer Narrative
H11: h3, h6: the reported device was not returned to the designated complaint unit for independent evaluation.However, an image evaluation was performed and found the device screen showing a pressure of 20 mmhg and a flowrate of 0,9 l/min.The reported functional issues can be determined through this image evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause of the reported event could not be determined since findings cannot lead to a clear cause of the reported event.Factors that could have contributed to the reported event include a defective transducer or crimped inflow tubing.Based on this investigation, the need for corrective action is not indicated.

Brand Name
CONTROL UNIT, DYONICS 25
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer (Section G)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key24675867
Report Number1643264-2026-00117
Device Sequence Number13352181
Product Code HRX
UDI-Device Identifier03596010543554
UDI-Public3596010543554
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K171794
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7211010
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2026
Supplement Date Received by Manufacturer05/07/2026
Initial Report FDA Received Date03/24/2026
Supplement Report FDA Received Date05/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age41 YR
Patient SexFemale